Argatroban A New Treatment Option for Heparin-Induced Thrombocytopenia
- Heparin-induced thrombocytopenia costly for US hospitals. // PharmacoEconomics & Outcomes News;1/14/2006, Issue 494, p5
The article discusses research being done on the financial impact of heparin-induced thrombocytopenia. It references a study by M. A. Smythe and colleagues published in the November 16, 2005 issue of "Blood" journal. The results show that substituting heparin for alternative anticoagulants...
- The Direct Medical Costs Associated with Suspected Heparin-Induced Thrombocytopenia. Nanwa, Natasha; Mittmann, Nicole; Knowles, Sandra; Bucci, Claudia; Selby, Rita; Shear, Neil; Walker, Scott E.; Geerts, William // PharmacoEconomics;2011, Vol. 29 Issue 6, p511
Background: Heparin-induced thrombocytopenia (HIT) is an adverse drug reaction associated with heparin exposure. Sunnybrook Health Sciences Centre, a tertiary-care adult academic hospital, has cared for an average of 100 cases of suspected HIT per year. Although the management of suspected HIT...
- Heparin-induced thrombocytopenia costly for US hospitals. // Reactions Weekly;1/21/2006, Issue 1085, p3
The article presents the results of a study on the evaluation of length of stay, total costs and reimbursement associated with a diagnosis of heparin-induced thrombocytopenia. It mentions the possible outcome of substituting heparin for alternative anticoagulants. Difference between the length...
- Heparin. // Reactions Weekly;1/11/2014, Issue 1483, p50
The article presents a case report on the adverse reaction of heparin to a 51-year-old man who developed heparin-induced thrombocytopenia and left ventricular (LV) thrombus after receiving the treatment.
- Heparin. // Reactions Weekly;Aug2015, Vol. 1563 Issue 1, p115
The article presents a case study of an 84-year-old man who developed thrombocytopenia while receiving heparin.
- Treatment options for heparin-induced thrombocytopenia. Greinacher, Andreas // American Journal of Health-System Pharmacy;10/15/2003 Supplement 5, Vol. 60, pS12
Appropriate management, as well as efficacy and safety, of heparin- induced thrombocytopenia (HIT) and prevention of severe consequences with argatroban and lepirudin are discussed. Heparin-induced thrombocytopenia, a serious immune-mediated drug reaction, can occur as an isolated incident...
- A case of probable bemiparin-induced heparin-induced thrombocytopenia type II managed with low-dose fondaparinux. Koul, A. N.; Koufakis, T.; Tsapakidis, K.; Margaritis, A.; Gabranis, I. // Journal of Postgraduate Medicine;Oct-Dec2015, Vol. 61 Issue 4, p267
A letter to the editor is presented in response to the article "A Case of Probable Hemiparin-Induced Heparin-Induced Thrombocytopenia (HIT) Type II Managed With Low-Dose Fondaparinux" published in a previous issue.
- Evaluation of a Standardized Protocol Using Lepirudin or Argatroban for Heparin-Induced Thrombocytopenia. Kennedy, Kenneth; Steinke, Doug; King, Shawn; Poe, Kevin; Reeves, Jordan; Short, Marintha // Cardiovascular & Hematological Agents in Medicinal Chemistry;2011, Vol. 9 Issue 4, p262
Study Objective: To evaluate the effectiveness of our institution's heparin-induced thrombocytopenia (HIT) protocol in achieving a therapeutic activated partial thromboplastin time (aPTT) and to evaluate patient outcomes related to bleeding and thrombotic events before and after protocol...
- Argatroban Anticoagulation for Heparin-Induced Thrombocytopenia in Elderly Patients. Bartholomew, John R.; Pietrangeli, Carolynn E.; Hursting, Marcie J. // Drugs & Aging;2007, Vol. 24 Issue 6, p489
Background: Argatroban, a direct thrombin inhibitor that has reduced clearance in elderly versus younger volunteers, is used for thromboprophylaxis or treatment in heparin-induced thrombocytopenia (HIT). Objective: To evaluate the effect of aging on argatroban therapy, including dosage,...